Automatica, Vol.37, No.10, 1609-1617, 2001
Sufficient conditions for the existence of an unbounded solution
Readily verifiable conditions under which a dynamical system of the form (x) over dot = f(x) possesses an unbounded solution are presented. The results are illustrated by showing they can be used to infer results about lack of global stabilizability for nonlinear control systems. The key observation in the paper is that behaviour at infinity can be studied using local methods applied to an auxiliary system,